Alert archive / South Carolina / Lake Wind Advisories in 2012

Lake Wind Advisory 18, NWS Columbia, SC

December 19, 201216 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Dec 19, 2012, 2:14 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Dec 20, 2012, 1:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2012, 2:14 PM EST (19:14 UTC)
In effect from
Dec 20, 2012, 1:00 PM EST
Expired
Dec 20, 2012, 11:20 PM EST
In force
10 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3077 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WWUS72 KCAE 191914
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
214 PM EST WED DEC 19 2012


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
201000-
/O.NEW.KCAE.LW.Y.0018.121220T1800Z-121222T0100Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
214 PM EST WED DEC 19 2012

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 8 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 8 PM EST
FRIDAY. 

* TIMING...THURSDAY AFTERNOON THROUGH FRIDAY EVENING.

* WINDS...SOUTH WINDS 15 TO 25 KNOTS THURSDAY...SOUTHWEST 15 TO 25
  KNOTS THURSDAY NIGHT AND WEST 20 TO 25 KNOTS FRIDAY.

* IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON
  AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
5 follow-up statements
690 
WWUS72 KCAE 200856
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
356 AM EST THU DEC 20 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
202245-
/O.CON.KCAE.LW.Y.0018.121220T1800Z-121222T0100Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
356 AM EST THU DEC 20 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 8 PM EST FRIDAY...

* TIMING...THIS AFTERNOON THROUGH FRIDAY EVENING.

* WINDS...SOUTH WINDS 15 TO 25 KNOTS THIS AFTERNOON...SOUTHWEST 15
  TO 25 KNOTS TONIGHT AND WEST 20 TO 25 KNOTS FRIDAY.

* IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA 
  LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
188 
WWUS72 KCAE 201815
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
115 PM EST THU DEC 20 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
211000-
/O.CON.KCAE.LW.Y.0018.000000T0000Z-121222T0100Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
115 PM EST THU DEC 20 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST FRIDAY...

* TIMING...THIS AFTERNOON THROUGH FRIDAY EVENING.

* WINDS...SOUTH WINDS 15 TO 25 KNOTS THIS AFTERNOON...SOUTHWEST 
  15 TO 25 KNOTS TONIGHT AND WEST 20 TO 25 KNOTS FRIDAY. 

* IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA 
  LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
674 
WWUS72 KCAE 202130
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
430 PM EST THU DEC 20 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
210530-
/O.CON.KCAE.LW.Y.0018.000000T0000Z-121222T0100Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
430 PM EST THU DEC 20 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST FRIDAY...

* TIMING...THROUGH FRIDAY EVENING.

* WINDS...SOUTH AT 15 TO 25 KNOTS...BECOMING WEST AT 15 TO 25
  KNOTS OVERNIGHT. WEST AT 20 TO 25 KNOTS FRIDAY.

* IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA 
  LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
004 
WWUS72 KCAE 210307
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1007 PM EST THU DEC 20 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
211200-
/O.CON.KCAE.LW.Y.0018.000000T0000Z-121222T0100Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
1007 PM EST THU DEC 20 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST FRIDAY...

* TIMING...THROUGH FRIDAY EVENING.

* WINDS...WEST AT 20 TO 30 KNOTS...WITH GUSTS TO 35 KNOTS.

* IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA 
  LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
260 
WWUS72 KCAE 210420
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1120 PM EST THU DEC 20 2012

...WIND ADVISORY...


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
211700-
/O.CAN.KCAE.LW.Y.0018.000000T0000Z-121222T0100Z/
/O.NEW.KCAE.WI.Y.0001.121221T0420Z-121221T1700Z/
/O.NEW.KCAE.LW.Y.0019.121221T1700Z-121222T0100Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
1120 PM EST THU DEC 20 2012

...WIND ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...
...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 8 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST FRIDAY. A LAKE WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS LAKE WIND ADVISORY IS IN
EFFECT FROM NOON TO 8 PM EST FRIDAY. 

* TIMING...THROUGH FRIDAY EVENING.

* WINDS...WEST AT 25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH
  THROUGH THE MORNING. WIND GUSTS ARE EXPECTED TO DIMINISH LATER
  TODAY WITH GUSTS TO AROUND 35 MPH THROUGH THE AFTERNOON.

* IMPACTS...A FEW TREES AND POWER LINES COULD BE KNOCKED DOWN BY
  THE WINDS...RESULTING IN ISOLATED POWER OUTAGES. LOOSE OBJECTS
  WILL BE BLOWN ABOUT. STRONG WINDS WILL MAKE TRAVEL
  HAZARDOUS...ESPECIALLY ON ELEVATED SURFACES SUCH AS BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS
TO AROUND 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. A FEW TREES MAY BE KNOCKED DOWN BY THESE WINDS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Dec 19, 1:54 PM EST, 20 minutes earlier.

Area forecast discussion, Dec 19, 1:54 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
154 PM EST WED DEC 19 2012

.SYNOPSIS...
HIGH PRESSURE OVER THE REGION TODAY WILL MOVE OFF THE COAST
TONIGHT...ALLOWING A STRONG COLD FRONT TO CROSS THE AREA LATE
THURSDAY. SHOWERS AND A FEW THUNDERSTORMS ALONG WITH STRONG GUSTY
WINDS ARE FORECAST THURSDAY. COOL AND DRY WEATHER WILL RETURN FOR
THE WEEKEND AS HIGH PRESSURE TAKES HOLD.

&&

.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...UPPER LEVEL RIDGING ALONG WITH SURFACE HIGH
PRESSURE WILL REMAIN IN CONTROL TODAY WITH MAINLY CLEAR SKIES AND
MILD TEMPERATURES. MOS TEMPERATURES IN AGREEMENT WITH HIGHS IN
THE MID 60S TO LOWER 70S.

TONIGHT...HIGH PRESSURE WILL MOVE OFF THE COAST TONIGHT AS A
STORM SYSTEM OVER THE GREAT PLAINS MOVES INTO THE MS RIVER VALLEY.
LOWS TONIGHT IN THE MID 30S TO LOWER 40S.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
MODELS BRING SHORT WAVE WTIH ASSOCIATED STRONG COLD FRONT
APPROACHING FROM THE WEST THURSDAY AND MOVING THROUGH THURSDAY
EVENING. THIS SYSTEM WILL BRING GULF MOISTURE INTO THE REGION
MAINLY THURSDAY AFTERNOON AND THURSDAY EVENING AHEAD OF THE COLD
FRONT. SPC HAS THE EASTERN PART OF SOUTH CAROLINA OUTLOOKED IN
A SLIGHT RISK AREA FOR SEVERE STORMS MAINLY THURSDAY AFTERNOON
INTO THE EVENING HOURS. THINK A LOT OF ENERGY WILL BE LACKING
AS BULK OF UPPER ENERGY REMAINS TO THE NORTH AND LOWER PART OF
ATMOSPHERE REMAINS PRETTY STABLE. 20 KM NAM SHOWS LIS REMAINING
POSITIVE EXCEPT FOR AN AREA NEAR ZERO BETWEEN OGB AND CHS. ALSO
NAM BUFR SOUNDING SHOWS A LOW LEVEL CAP 6-8 KFT THURSDAY AFTERNOON.
THE MOST IMPORTANT FEATURE FOR STORMS OR SHOWERS WITH STRONGER WINDS
WOULD BE AN 850MB 45-55 KNOT JET AHEAD OF THE SYSTEM THURSDAY
AFTERNOON AND THURSDAY EVENING. GUSTY SOUTHERLY WINDS 15-25 KNOTS
ARE EXPECTED BY THURSDAY AFTERNOON AND MODELS SHOW SUFFICIENT
DIRECTIONAL SHEAR THAT EVEN A STRONG SHOWER MAY CAUSE DOWNDRAFTS
APPROACHING SEVERE LIMITS. ALSO...CAPES ARE VERY LOW NEAR ZERO AND
IN A HIGH SHEAR AND WEAK CAPE ENVIRONMENT...MESOCYCLONES MAY
DEVELOP AND SPIN DOWN INTO A GUSTNADO OR WEAK TORNADO. A BIT EARLY
TO BE DEFINITIVE BUT SOME STRONGER WINDS ARE POSSIBLE AND AGREE
WITH AREA OF CONCERN BEING THE EASTERN PART OF THE AREA AND DOWN
NEAR THE COAST. HAVE HIGHEST POPS THURSDAY IN THE NORTH AT 80-90
PERCENT WITH 60 PERCENT IN THE SOUTH. WARM THURSDAY WITH HIGHS
UPPER 60S TO LOWER 70S. WENT WITH HPC QPFS...0.75 INCH NORTH AND
0.50 INCH CENTRAL AND SOUTH LOCATIONS.

LOOKING AHEAD TO LATER THURSDAY NIGHT...THE COLD FRONT SHOULD HAVE
MOVED ON TO THE EAST BY MIDNIGHT AND ANY LINGERING SHOWERS WILL
HAVE ENDED. THEN...HIGH PRESSURE IS EXPECTED TO BUILD IN AFTER MIDNIGHT
WITH DRIER AIR. LOWS WILL DROP INTO THE UPPER 30S TO NEAR 40 BY EARLY
FRIDAY MORNING. WINDS WILL BE WESTERLY NEAR 20 KNOTS FRIDAY WITH GUSTS
TO NEAR 30 KNOTS. WINDS WILL DROP OFF THE LESS THAN 10 KNOTS FRIDAY
NIGHT AS DRY COLD HIGH PRESSURE BUILDS IN. FRIDAY AND FRIDAY NIGHT
WILL FEEL COLD WITH THE WINDS. HIGHS ONLY NEAR 50 TO THE LOWER 50S
FRIDAY WITH FRIDAY NIGHT LOWS IN THE UPPER 20S.

WITH INCREASING AND GUSTY WINDS EXPECTED...DECIDED ISSUE LAKE WIND
ADVISORY BEGINNING AT 1 PM THURSDAY AND CONTINUING THROUGH 8 PM
FRIDAY EVENING.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODELS IN GOOD AGREEMENT. SYSTEM PULLS AWAY SATURDAY AND SUNDAY
WITH UPPER FLOW NORTHWEST. THEN...UPPER FLOW BECOMES ZONAL MONDAY
AND TUESDAY BEFORE ANOTHER WEATHER SYSTEM APPROACHES ON WEDNESDAY.
EXTENDED IS DRY TO BEGIN BUT MOISTURE INCREASES IN ZONAL FLOW AND
BY TUESDAY AND WEDNESDAY...CHRISTMAS EVE AND CHRISTMAS DAY THERE
LOOKS LIKE THERE WILL BE CHANCE OF RAIN. TEMPERATURES LOOK BELOW
NORMAL EARLY IN PERIOD MODERATE TO NEAR NORMAL FOR THE REST OF
THE PERIOD. HIGHS IN THE 50S SATURDAY AND SUNDAY... A BIT WARMER
UPPER 50S TO LOWER 60S MONDAY THROUGH WEDNESDAY. LOWS IN THE UPPER
20S TO LOWER 30S SATURDAY NIGHT BEGIN TO MODERATE TO THE 30S
SUNDAY NIGHT AND MONDAY NIGHT...UPPER 30S TO LOWER 40S BY
CHRISTMAS EVE...TUESDAY NIGHT.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THE PERIOD.

HIGH PRESSURE BECOMING CENTERED OVER THE REGION WILL RESULT IN
CLEAR SKIES AND SOUTHWESTERLY WINDS OF 8 KNOTS OR LESS THROUGH THE
PERIOD. FOG IS NOT EXPECTED TONIGHT AS THE DRY AIR MASS WILL REMAIN
OVER THE REGION.

EXTENDED AVIATION OUTLOOK...RESTRICTIONS EXPECTED THURSDAY LATE
MORNING INTO EARLY FRIDAY MORNING AS ANOTHER COLD FRONT CROSSES
THE REGION. BREEZY CONDITIONS EXPECTED THURSDAY NIGHT THROUGH
FRIDAY EVENING.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Dec 19, 3:57 AM EST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
357 AM EST WED DEC 19 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-201000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
357 AM EST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THURSDAY
AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE THAT ISOLATED
SEVERE THUNDERSTORMS WITH DAMAGING WINDS COULD DEVELOP.

ALSO...DUE TO A STRONG LOW LEVEL JET AND TIGHTENING PRESSURE
GRADIENT...STRONG WINDS MAY MIX DOWN TO THE SURFACE. A LAKE WIND
ADVISORY MAY BE NEEDED THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.